Alert archive / North Dakota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 139, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 26, 2021, 2:28 AM MDT for Adams County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:28 AM MDT (08:28 UTC)
- Expired
- Aug 26, 2021, 3:00 AM MDT
- In force
- 32 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Adams County, ND
The radar
The Bismarck radar (KBIS), 142 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WUUS53 KBIS 260828
SVRBIS
NDC001-260900-
/O.NEW.KBIS.SV.W.0139.210826T0828Z-210826T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
228 AM MDT Thu Aug 26 2021
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Southeastern Adams County in southwestern North Dakota...
* Until 300 AM MDT.
* At 227 AM MDT, a severe thunderstorm was located over White Butte,
or 10 miles west of Lemmon, moving northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Haynes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4594 10260 4598 10263 4621 10229 4621 10200
4619 10199 4595 10200
TIME...MOT...LOC 0827Z 243DEG 38KT 4595 10237
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GALE1 follow-up statement
194
WWUS53 KBIS 260843
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
243 AM MDT Thu Aug 26 2021
NDC001-260900-
/O.CON.KBIS.SV.W.0139.000000T0000Z-210826T0900Z/
Adams ND-
243 AM MDT Thu Aug 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM MDT
FOR SOUTHEASTERN ADAMS COUNTY...
At 242 AM MDT, a severe thunderstorm was located 9 miles north of
North Lemmon, or 10 miles north of Lemmon, moving northeast at 45
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Adams County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4595 10244 4608 10243 4621 10229 4621 10200
4619 10199 4595 10200
TIME...MOT...LOC 0842Z 224DEG 41KT 4608 10214
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:22 AM MDT, 6 minutes earlier.
Area forecast discussion, Aug 26, 2:22 AM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 322 AM CDT Thu Aug 26 2021 .SHORT TERM...(Today and tonight) Issued at 322 AM CDT Thu Aug 26 2021 Strong to severe elevated storms have developed across the southwest and will continue to spread east through the morning. Other sub-severe showers and storms will also continue to develop further north and east along the nose of the low level jet. Storms along and south of the Interstate 94 corridor will be in an environment characterized by 1000 to 2000 J/kg MUCAPE and 0-6km shear in the 35 to 50 knot range. However the best environment, and the area that will remain most favorable for a few severe storms will be right along the South Dakota border. Large hail up to the size of golf balls will be the primary threat with the strongest cores, but an isolated severe wind gust or two may be able to penetrate the stable boundary layer as a 62 mph gust was noted south of the SD border in Ludlow. Locally heavy rainfall remains a possibility under the strongest cores with anomalous PWATs in place and the potential for some training. Storms will mainly move out of the area by late morning, giving way to a cloudy and cool afternoon with highs in the lower 60s to lower 70s. A few showers may linger through the afternoon west and central. Tonight, another wave approaches, skirting our west and south. The best chance for a strong to severe storm will likely be across the southwest where MUCAPE and shear values will be very similar to this morning's environment. Further east into the south central, it seems that shear will remain strong, but buoyancy will be lacking. Lows will be in the upper 40s to mid 50s, with the coolest temperatures in the Turtle Mountains. .LONG TERM...(Friday through Wednesday) Issued at 322 AM CDT Thu Aug 26 2021 Normal to below normal temperatures continue through the long term with various chances of precipitation. Ongoing showers and storms will make their way out of the area by early Friday afternoon and we will see another lull in precpitation before the next wave makes its way into the west in the evening. Once again, there will be a chance for some strong to severe storms west and south central overnight. Chances for showers and thunderstorms will persist through Saturday, especially in northern and eastern portions of the forecast area as the upper trough moves overhead and off to our east. Skies will clear and rain chances will end from west to east Saturday evening, with a dry day expected on Sunday as upper flow flattens out. This upper air pattern continues through the beginning of the work week with highs back in the mid 70s to mid 80s. As weak impulses move through the flow and troughing begins to deepen upstream, we could see some chances for precipitation emerge midweek, but nothing consistent in guidance at this point. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1156 PM CDT Wed Aug 25 2021 VFR conditions to begin the 06Z TAF period. Surface flow will be mainly easterly, and will increase on Thursday. Scattered to numerous showers and thunderstorms are moving into far southwest ND at this time and will move west to east across the Southern TAF sites late tonight through Thursday morning. Strong erratic winds and MVFR-IFR ceilings/vsbys can expected in any storms that affects these TAF sites. Scattered showers and isolated thunder could impact the northern TAF sites as well. MVFR to IFR ceilings are forecast to develop over much of western and central ND Thursday morning and could remain at TAF sites through much of the day and into the evening. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZH LONG TERM...ZH AVIATION...TWH
Hazardous weather outlook, Aug 25, 11:03 PM MDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1203 AM CDT Thu Aug 26 2021 NDZ031>037-040>048-050-051-270515- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 1203 AM CDT Thu Aug 26 2021 /1103 PM MDT Wed Aug 25 2021/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Scattered to numerous showers and Thunderstorms are expected late tonight. A few thunderstorms may be strong to severe with quarter size hail and winds to 60 mph. Storms may also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are likely on Thursday and Friday. A few storms may become strong to severe. Storms may also produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail, damaging winds, and heavy rain amounts in the upcoming days. NDZ001>005-009>013-017>023-025-270515- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster- 1203 AM CDT Thu Aug 26 2021 /1103 PM MDT Wed Aug 25 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Scattered showers and isolated thunderstorms are expected late tonight. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 26, 12:58 AM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1258 AM MDT Thu Aug 26 2021
NDZ043-260730-
Bowman ND-
1258 AM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern Bowman
County through 130 AM MDT...
At 1258 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of North Cave Hills, or 17 miles south of Bowman,
moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowman Haley Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4595 10357 4613 10342 4598 10300 4594 10308
TIME...MOT...LOC 0658Z 216DEG 18KT 4594 10343
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
GALESpecial weather statement, Aug 26, 2:17 AM MDT, 11 minutes before
Special Weather Statement
National Weather Service Bismarck ND
217 AM MDT Thu Aug 26 2021
NDZ041-042-044-045-260900-
Grant ND-Hettinger ND-Sioux ND-Adams ND-
217 AM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Sioux,
southeastern Hettinger, western Grant and Adams Counties through 300
AM MDT...
At 217 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Mott to near White Butte.
Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hettinger, Mott, Elgin, New Leipzig, Regent, Haynes, Heart Butte Dam,
Burt, Heil and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4595 10278 4640 10272 4672 10173 4595 10157
TIME...MOT...LOC 0817Z 228DEG 26KT 4646 10237 4598 10239
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
GALELocal storm report, Aug 26, 2:19 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM TSTM WND GST 1 NNW HETTINGER 46.02N 102.65W
08/26/2021 M60 MPH ADAMS ND ASOS
ASOS STATION KHEI HETTINGER AIRPORT.
&&
ZHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:58 AM MDT | Special Weather Statement | BIS | Bowman | 32 min |
| Aug 26, 1:18 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 27 min |
| Aug 26, 1:43 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 32 min |
| Aug 26, 2:17 AM MDT | Special Weather Statement | BIS | Adams, Hettinger | 43 min |
| Aug 26, 2:52 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 23 min |
| Aug 26, 12:40 PM MDT | Special Weather Statement | BIS | Dickey | 20 min |
| Aug 26, 12:58 PM MDT | Special Weather Statement | BIS | LaMoure | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.